Topiramate-Associated Acute, Secondary Angle-Closure Glaucoma and Myopia in Patient Admitted to Alavi Hospital in Ardabil: a Case Report
Journal of Ardabil University of Medical Sciences
Topiramate, is an oral sulfonamide medication that is increasingly used for treating headache. We report a rare case of bilateral myopia and acute, secondary angle closure glaucoma following use of topiramate. Case history: A 33 year-old woman, who referred to emergency ward of Alavi hospital in Ardabil, with bilateral painful loss of visual acuity following one week after starting topiramate. Her uncorrected visual acuity was two meter counting finger in both eyes. The patient had complete
... nt had complete vision before administration of topiramate. At present, the eye refractive error was -6.00 diopters.The right and left intraocular pressure was 50 mm Hg OD and 45 mmHg OS respectively. Slit examination revealed conjunctival injection, corneal edemaand shallow anterior chambers. The patient had a history of taking topiramate tablets one week earlier. Topiramate was discontinued and she was treated with anti-glaucoma and cycloplegic drugs. Intraocular pressure and refractive errors were normalized within 3 days and 2 weeks, respectively. Conclusion: Topiramate can cause acute angle-closure glaucoma and myopia even at low doses or for a short period usage.